Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 17, 2009, 3:21 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 17, 2009, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 5 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 171921 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT WED JUN 17 2009 FLZ073-074-173-174-172000- FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 321 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS CONTINUING TO AFFECT SOUTHWEST METRO MIAMI-DADE COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO NARANJA...MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT... THE HAMMOCKS... INLIKITA... THE REDLAND... HOMESTEAD... REDLAND... COUNTY WALK... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2577 8036 2554 8035 2540 8055 2576 8060 TIME...MOT...LOC 1920Z 049DEG 10KT 2574 8047 2554 8044 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:22 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 17, 2:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT WED JUN 17 2009 .DISCUSSION...CURRENTLY A LOW LEVEL TROUGH (AS PER RUC 850MB ANALYSIS) EXTENDING FROM JUST NORTH OF THE NRN BAHAMAS SOUTHWEST TO MAINLAND SOUTH FLORIDA DRIFTING SLOWLY SOUTH. EAST COAST SEA BREEZE INITIATING CONVECTION FROM PALM BEACH SOUTH TO NRN MIAMI-DADE. .TONIGHT THROUGH THURSDAY...WEAK LOW LEVEL TROUGH WILL CONTINUE ACROSS THE LOCAL AREA AND THAT WILL HELP TO FOCUS CONVECTION REST OF THIS AFTERNOON...EVENING AND AGAIN THU AFTERNOON. AGAIN SCT AFTERNOON SHWRS/TSTMS ARE EXPECTED TO DEVELOP THU, BUT WL EXPECT A NE STEERING FLOW TO STEER THE SHWRS/STORMS SW TOWARD INTERIOR AND WEST COAST. .FRIDAY THROUGH SATURDAY...A LARGE UPPER LEVEL RIDGE OF HIGH PRESS CENTERED OVER THE NRN GULF OF MEX WL PROVIDE ENOUGH SUBSIDENCE TO COUNTERACT LOCAL EFFECTS LIMITING THE CHANCES FOR RAIN TO SCATTERED AT BEST. THE STEERING FLOW WILL CONTINUE TO BE FROM NE THROUGH THIS PERIOD, SO WL INDICATE HIGHEST POPS OVER INTERIOR AND WEST COAST AREAS WITH ISOLATED POPS EAST COAST. THE SUBSIDENCE AND PLENTY OF SUNSHINE WILL ALSO RESULT IN RATHER HOT CONDITIONS WITH MAX AFTERNOON TEMPS REACHING THE UPPER 90S BOTH DAYS. COASTAL AREAS WL BE SLIGHTLY COOLER AS SEA BREEZES WL HELP TO MODERATE THE TEMPS. HEAT INDICES COULD RANGE FROM 105 TO 109 OVER PORTIONS OF INTERIOR SECTIONS. .SUNDAY THROUGH WEDNESDAY...SIGNIFICANT CHANGES MAY TAKE PLACE DURING THIS PERIOD AS THE UPPER RIDGE IS FORCED TO RETROGRADE WEST AND A MID/UPPER TROUGH/LOW DIGS SOUTHWEST ALONG THE EASTERN SEA BOARD TO THE FLORIDA PENINSULA. THIS TROUGH WILL PUSH A BOUNDARY OF SOME SORT SOUTH ALONG THE PENINSULA, WHILE AT THE SAME TIME DESTABILIZING THE LOCAL ATMOSPHERE. THIS WILL NOT ONLY BRING BACK POSSIBLY LIKELY POPS INTO THE PICTURE, BUT WILL ALSO CHANGE THE STEERING FLOW PUTTING THE EASTERN ZONES AGAIN WETTER CONDITIONS. && .MARINE...A LIGHT TO FRESH FLOW SHOULD CONTINUE OVER ALL THE LOCAL WATERS THROUGH THE ENTIRE FORECAST PERIOD. EXPECT SEAS TO BE MOSTLY AOB 2 FEET. OF COURSE, BOTH SEAS AND WINDS WILL BE HIGHER IN ANY THUNDERSTORM ACTIVITY. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 75 91 / 10 20 10 20 FORT LAUDERDALE 78 89 77 89 / 10 20 10 20 MIAMI 78 92 77 90 / 10 20 10 20 NAPLES 75 91 74 91 / 30 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/MARINE/FIRE...47/RGH SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 17, 9:43 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 943 AM EDT WED JUN 17 2009 FLZ063-066>075-168-172>174-180100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 943 AM EDT WED JUN 17 2009 ...SCATTERED AFTERNOON AND EVENING STORMS ALL AREAS EXCEPT EAST COAST... ...FEW STORMS COULD BE STRONG THIS AFTERNOON INTO EARLY EVENING... ...HEAT INDICES TO 105 INTERIOR AND NORTHWEST AREAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EARLY EVENING MAINLY OVER ALL AREAS EXCEPT THE EAST COAST WHERE THEY WILL BE ISOLATED. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, SMALL HAIL, AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORM ACTIVITY. IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. WIND: THE STRONGEST STORMS WILL PRODUCE WINDS BETWEEN 40 AND 60 MPH THIS AFTERNOON INTO THIS EVENING. HAIL: HAIL UP TO DIME SIZE IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. TEMPERATURES: TEMPERATURES WILL GET UP INTO THE MID TO UPPER 90S OVER THE INTERIOR AND NORTHWEST AREAS OF SOUTH FLORIDA THIS AFTERNOON. THIS WILL MAKE THE HEAT INDEX READINGS CLIMB NEAR THE 105 DEGREE MARK THIS AFTERNOON OVER THE INTERIOR AND NORTHWEST AREAS. PEOPLE NEED TO LIMIT OUTSIDE ACTIVITY OVER THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH THE WEEK. LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 17, 2:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT WED JUN 17 2009 FLZ071-072-172-171930- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL- 226 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL METRO BROWARD COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUNRISE...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT... SUNRISE... PLANTATION... SAWGRASS MILLS MALL... NOVA SOUTHEASTERN UNIVERSITY... MARKHAM PARK... DAVIE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2601 8021 2600 8052 2623 8037 2621 8013 TIME...MOT...LOC 1826Z 034DEG 9KT 2615 8029 BAXTER
Special weather statement, Jun 17, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT WED JUN 17 2009
FLZ073-074-173-171930-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
240 PM EDT WED JUN 17 2009
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL METRO MIAMI-DADE
COUNTY...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING SOUTH AT 10 MPH.
THIS STORM WILL AFFECT...
TAMIAMI FAIRGROUNDS...
SOUTH MIAMI...
WESTWOOD LAKES...
KENDALE LAKES...
PINECREST...
WEST KENDALL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2553 8031 2553 8033 2555 8054 2577 8044
2576 8029
TIME...MOT...LOC 1840Z 019DEG 9KT 2574 8036
BAXTERSpecial weather statement, Jun 17, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT WED JUN 17 2009 FLZ073-074-173-174-172000- FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 321 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS CONTINUING TO AFFECT SOUTHWEST METRO MIAMI-DADE COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO NARANJA...MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT... THE HAMMOCKS... INLIKITA... THE REDLAND... HOMESTEAD... REDLAND... COUNTY WALK... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2577 8036 2554 8035 2540 8055 2576 8060 TIME...MOT...LOC 1920Z 049DEG 10KT 2574 8047 2554 8044 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:43 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 62 min |
| Jun 17, 1:04 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 56 min |
| Jun 17, 1:13 AM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 17, 2:26 PM EDT | Special Weather Statement | MFL | Broward | 64 min |
| Jun 17, 2:35 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 40 min |
| Jun 17, 2:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 17, 3:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 17, 4:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Jun 17, 5:20 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jun 17, 7:17 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.